Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 13, 2020, 1:42 PM MDT. It took effect at Aug 14, 2020, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2020, 1:42 PM MDT (19:42 UTC)
- In effect from
- Aug 14, 2020, 9:00 AM MDT
- Expired
- Aug 14, 2020, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
151 WWUS85 KCYS 131942 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 142 PM MDT Thu Aug 13 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST WYOMING AND THE NORTHWEST PANHANDLE THROUGH THE END OF THE WEEK... WYZ302>310-150200- /O.UPG.KCYS.FW.A.0020.200814T1500Z-200815T0200Z/ /O.NEW.KCYS.FW.W.0025.200814T1500Z-200815T0200Z/ /O.CON.KCYS.FW.W.0024.000000T0000Z-200814T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 142 PM MDT Thu Aug 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Friday. * AFFECTED AREA...Fire weather zones 302 through 308. * WIND...West to southwest 15 to 25 mph sustained with gusts to 40 mph. Similar conditions expected for Friday. * HUMIDITY...8 to 13 percent. Similar conditions expected Friday. * HAINES...5/6. Similar conditions expected Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311-312-WYZ301-140200- /O.CON.KCYS.FW.W.0024.000000T0000Z-200814T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 142 PM MDT Thu Aug 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301... 311 AND 312... * AFFECTED AREA...Fire weather zone 301...311 and 312. * WIND...West to southwest 15 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...8 to 11 percent. * HAINES...5/6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WILLS
4 follow-up statements
152 WWUS85 KCYS 140216 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 816 PM MDT Thu Aug 13 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST WYOMING AND THE NORTHWEST PANHANDLE THROUGH THE END OF THE WEEK... WYZ302>310-141815- /O.EXP.KCYS.FW.W.0024.000000T0000Z-200814T0200Z/ /O.CON.KCYS.FW.W.0025.200814T1500Z-200815T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 816 PM MDT Thu Aug 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Friday. * AFFECTED AREA...Fire weather zones 302 through 310. * WIND...West to southwest 15 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...8 to 14 percent. * HAINES...5/6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311-312-WYZ301-140330- /O.EXP.KCYS.FW.W.0024.000000T0000Z-200814T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 816 PM MDT Thu Aug 13 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 311, AND 312... Humidities have risen and winds have diminished. Therefore, the warning is being allowed to expire. $$
283 WWUS85 KCYS 140831 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 231 AM MDT Fri Aug 14 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST WYOMING FRIDAY... WYZ302>310-142245- /O.CON.KCYS.FW.W.0025.200814T1500Z-200815T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 231 AM MDT Fri Aug 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR MOST OF SOUTHEAST WYOMING..... A Red Flag Warning remains in effect from 9 AM to 8 PM MDT today. * AFFECTED AREA...Fire weather zones 302 through 310 across southeast Wyoming. * WIND...West to southwest 15 to 25 mph sustained with gusts around 35 mph. * HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
599 WWUS85 KCYS 141547 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 947 AM MDT Fri Aug 14 2020 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WYOMING TODAY... WYZ302-310-141700- /O.CAN.KCYS.FW.W.0025.000000T0000Z-200815T0200Z/ North Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 947 AM MDT Fri Aug 14 2020 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302 AND 310... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. A cold front has passed south of these zones. Gusty northerly winds of 20 to 30 mph this morning will diminish this afternoon. Relative humidities will increase and remain above 15 percent through the afternoon. $$ WYZ303>309-150200- /O.CON.KCYS.FW.W.0025.000000T0000Z-200815T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 947 AM MDT Fri Aug 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... * AFFECTED AREA...Fire weather zones 303 through 309. * WIND...West to southwest 15 to 25 mph sustained with gusts around 35 mph. * HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
455 WWUS85 KCYS 150207 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 807 PM MDT Fri Aug 14 2020 ...DRY CONDITIONS CONTINUE...BUT WINDS DIMINISH SOME... .Winds diminish across southeast Wyoming and the western Nebraska Panhandle as the ridge of high pressure transitions east, bringing the ridge axis ever closer to the area. Conditions will remain dry however, and Haines 5 and 6 will be a near daily occurrence through the short-term. WYZ303>309-150315- /O.EXP.KCYS.FW.W.0025.000000T0000Z-200815T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 807 PM MDT Fri Aug 14 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... Winds continue to diminish and humidites continue to rise this evening, bringing an end to today's Red Flag Warning. Zones 303 and 304 will hold off one more hour before conditions subsiding. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 13, 11:49 AM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 13, 11:49 AM MDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1149 AM MDT Thu Aug 13 2020
.SHORT TERM...(Today and tonight)
Issued at 245 AM MDT Thu Aug 13 2020
Fire weather concerns the forecast challenge through the weekend.
Currently...1004mb surface low analyzed just north of Rapid City
this morning with leeside trough through the Panhandle into
eastern Colorado this morning. To the northwest...a cold front
extends from northeastern Montana into northwestern Wyoming and
eventually northern Nevada. 1016mb surface high remains over north
central Colorado. Skies are pretty much clear over the CWA. A few
storms being seen over northeastern Colorado...but they are moving
east and are not expected to impact the CWA.
A windy day in store across the CWA as very dry air remains in
place and gradients tighten with the approach of the northwestern
front. Strongest winds of the week expected across our zones west
of the Laramie Range with GFS showing 700mb winds 30-35kts. Could
see winds gusts 40-50 mph with afternoon humidity in the single
digits. These strong winds spill out east of the Laramie Range
this afternoon...spreading east into most of the Panhandle.
Downsloping off the Laramie Range will up temperatures more than
what guidance is showing...so did go a little higher on high
temperatures today.
We have been mixing up to 400mbs each of the past several days
with these warm temperatures. Future shifts will need to continue
monitoring how far we are going to mix up on future wind
forecasts.
Cold front forecast to sag down into the area towards morning
Friday with winds shifting to the northeast behind the front.
Front looks to be along the east slopes of the Laramie Range by
12Z Friday. This should ease fire weather concerns across the
Panhandle and maybe Niobrara County Friday.
.LONG TERM...(Friday through Wednesday)
Issued at 245 AM MDT Thu Aug 13 2020
Areas west of the front though...will be dealing with critical
fire weather conditions Friday through the weekend as front really
never makes it over the Laramie Range. GFS 700mb winds across
Carbon...Albany Counties and the Laramie Range remain strong. GFS
forecasting 35-40kts at 700mbs Friday through noon time before
slowly easing. Previously issued Fire Weather Watch for FWZ 302
through 310 looking good and no changes were made.
Likely going to need fire headlines Saturday and Sunday. May not
mix as deep as we have been. GFS soundings showing mixing up to
just under 500mbs Saturday afternoon. Winds are fairly weak at
this level...so held off on a Fire Weather Watch for Saturday and
Sunday. GFS showing a surge of easterly winds across the Laramie
Range Sunday...another reason for holding off on fire headlines.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1134 AM MDT Thu Aug 13 2020
The main concern with this TAF issuance is the timing of the
frontal boundary moving through the area tomorrow morning.
Latest water vapor loop was showing a fairly strong shortwave
moving through the northern Rockies. This feature will continue to
move into the northern Plains by Friday afternoon. As a result, a
frontal boundary will surge through areas east of the Laramie
Range tomorrow morning. Once the frontal boundary surges through,
the wind will switch to the north at speeds of 15 to 25kts.
&&
.FIRE WEATHER...
Issued at 245 AM MDT Thu Aug 13 2020
Widespread critical fire weather conditions can be expected today
across much of southeast Wyoming and Nebraska Panhandle. Red Flag
Warnings in effect for FWZ 301 through 312 from 9 AM though 8PM
today. A cold front approaching from the northwest will push the
high pressure we have been seeing the past couple
days...southward. This action will increase wind speeds across
almost all areas today. Cold front will eventually move south
over the area this evening with winds shifting northeast behind
the front across the Nebraska Panhandle. To the south and west of
the front...westerly winds will stay strong with critical fire
weather conditions expected once again Friday. Critical fire
weather conditions expected to continue into the weekend for most
southeast Wyoming fire zones as high pressure builds back over the
area and hot temperatures and deep mixing expected to allow winds
from high elevations to mix down to the surface.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301>310.
Fire Weather Watch from Friday morning through Friday evening
for WYZ302>310.
NE...Red Flag Warning until 8 PM MDT this evening for NEZ311-312.
&&
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...REC
FIRE WEATHER...GCCHazardous weather outlook, Aug 13, 5:06 AM MDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 506 AM MDT Thu Aug 13 2020 WYZ101>119-141115- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 506 AM MDT Thu Aug 13 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty winds...hot temperatures and low humidity will create critical fire weather conditions late this morning that will continue through the afternoon. Red Flag Warnings are in effect for the entire area of southeast Wyoming today. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Widespread critical fire weather conditions expected again Friday. A Fire Weather Watch is in effect for most areas in southeast Wyoming area. Critical fire weather conditions continue on a daily basis through the weekend...particularly along and west of the Laramie Range. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-141115- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- 506 AM MDT Thu Aug 13 2020 This hazardous weather outlook is for portions of panhandle Nebraska and western Nebraska. .DAY ONE...TODAY AND TONIGHT Widespread critical fire weather conditions expected today...mainly across the northern and central portions of the Panhandle. A Red Flag Warning is in effect for the this area of the Panhandle through 8 PM this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:13 PM MDT | Fire Weather Watch | CYS | 17 hr |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.